Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The CafeMom Newcomers Club The CafeMom Newcomers Club

Depo Provera...spotting...what???

Posted by on Mar. 5, 2011 at 1:39 PM
  • 32 Replies

Has anyone experienced spotting towards the end of their Depo shot?

I've been on it for about a year (maybe 15 months or so), and have never had any spotting and now all of a sudden I do. I was supposed to get my shot Friday, but since I don't have insurance, I didn't want to pay them $85 just to give me a shot so a nurse friend of mine is going to give it to me probably tonight or tomorrow. I'm going to take a prego test just to be sure before I get the shot, but the spotting is still weird to me. Sorry to be so graphic, but it's sort of brown tinted, like implantation bleeding. Someone tell me this is normal!!!

by on Mar. 5, 2011 at 1:39 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
cowgirlsmommy
by Gold Member on Mar. 5, 2011 at 1:40 PM
yep it's normal. I get it usually a week before my shot is due
Posted on CafeMom Mobile
MommySteph06
by on Mar. 5, 2011 at 1:44 PM

Ok, good! Thank you. I've been freaking out all day and I can't even go get a pregnancy test until SO gets home from work tonight. Glad to hear it's normal...I've just never had it happen to me before.

Quoting cowgirlsmommy:

yep it's normal. I get it usually a week before my shot is due


Lisasmommy
by on Mar. 5, 2011 at 1:45 PM

I had it happen before and the doc told me to use back up BC.

MommySteph06
by on Mar. 5, 2011 at 1:48 PM

Well, my back up BC is no sex! lol. SO might not like it, but oh well. We don't need anymore babies around here...

Quoting Lisasmommy:

I had it happen before and the doc told me to use back up BC.


Rubygl00m
by Silver Member on Mar. 5, 2011 at 1:49 PM
Normal. You will need back up bc.
momma-flynn
by ♥Gee Willickers♥ on Mar. 5, 2011 at 1:50 PM

I've been on it for 6 years. About every 6 months I get random spotting. The nurses told me only to worry if it's more than a normal period, but that it does not mean I'm pregnant. You should take a pregnancy test before you get the shot every time.  

momma-flynn
by ♥Gee Willickers♥ on Mar. 5, 2011 at 1:51 PM

are you taking any antibiotics? they cancel out the shot just like they do to the pill. 

coug7099
by Ruby Member on Mar. 5, 2011 at 1:51 PM

 My DD has been on Depo for almost 5 years. She has occassional spotting. That is normal. If your shot is late it is common for spotting. The one time that DD got her shot late her doc made her take a pregnancy test by blood. I wonder if your nurse "friend" knows that she should do that?

coug7099
by Ruby Member on Mar. 5, 2011 at 1:53 PM

 I never even thought about that. Good thing DD never needs antibiotics.

Quoting momma-flynn:

are you taking any antibiotics? they cancel out the shot just like they do to the pill. 

 

nucking_futs
by on Mar. 5, 2011 at 1:53 PM

yep its normal. I had bleeding the WHOLE time I was on the shot.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)